MAUDE Adverse Event Report: ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN

ROCHE DIAGNOSTICS BILIRUBIN TOTAL GEN.3; DIAZO COLORIMETRY, BILIRUBIN
Catalog Number 05795397190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bilt3 reagent expiration date was not provided.The c501 module serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with bilirubin total gen.3 (bilt3) assay on a cobas 6000 c501 module.Sample 1: initial result: 71.6 umol/l.The sample was repeated and the repeat results were 8.5 umol/l, 43.7 umol/l, 12.7 umol/l, and 18.7 umol/l.On (b)(6)2025, a new sample (sample 2) was drawn and tested.Initial result: 6.6 umol/l.The serum sample was repeated and the repeat results were 10.2 umol/l and 27.7 umol/l.The plasma sample was repeated and the repeat results were 11.1 umol/l and 8.9 umol/l.The customer suspected an interference.
 
Additional Manufacturer Narrative
General reagent and instrument issues can be excluded as the calibration and the qc were acceptable.The investigation did not identify a product problem.The cause of the event was related to the samples of this specific patient: the patient was severely sick with bladder cancer and received numerous medications.Some of the medications are known to affect liver function/bilirubin values on a physiological level.The observed effects on bilirubin were not related to an analytical interference, but rather to a physiological response of the patient to the medications.

Brand Name
BILIRUBIN TOTAL GEN.3
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21431931
Report Number1823260-2025-00503
Device Sequence Number4606135
Product Code CIG
UDI-Device Identifier04015630928897
UDI-Public04015630928897
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K131544
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05795397190
Device Lot Number791656
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGNEOUR MORPHINE; CYMBALTA 6 MG; FLUCONAZOLE; IM VITAMIN B12; IV ADANMEL; IV DEXAMETHASONE; IV DIPOPTIVAN; IV ERTAPENEM (INVANZ); IV HUMAN ALBUMIN; IV MAXOLON; IV PERM; IV SOLUVIT; IV SULPERAZON; IV VITALIPID; KIDDIE PHARMATON; NEXIUM; T. GANASTON; T. KEPAIRIL; T.M ETOSPOSPHYL; TORPEZIL 10 MG
Patient SexUnknown